MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 04/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age, weight, ethnicity: information unknown/not provided.If explanted; give date: n/a (not applicable).The lens remains implanted.The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient is experiencing significant vision problems and poor vision with intraocular lens (iol).The patient reported she had multiple surgeries afterwards to try and correct the problems, but to no avail.No additional information was provided to johnson & johnson surgical vision.Through follow-up, it was learned that the patient's night distance is bad, on-coming headlights are out of focus, and patient complained of dry eyes which she did not have prior to surgery.The patient has been using over-the-counter (otc) eye drops to relieve the dry eyes.The patient had a yttrium aluminum garnet (yag) performed in both eyes (ou) sometime in 2016 after her implants, however, it did not help with her visual issues.Lasik was performed in the left eye only which also did not help with her visual issues.The patient also tried hard contact lenses (cl) which were no help.The lenses remain implanted at this time.No additional information was provided to johnson & johnson surgical vision.Patient had bilateral lens implants.This report captures the lens implanted in patients right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Additional info: further information was provided and the patient also complained when she has sunglasses on, she can see small concentric circles in her field of vision.It only happens when she is wearing sunglasses.No other information was provided.The following section has been updated accordingly: section h6: health effect - clinical code: 2140- visual disturbance all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12801460
Report Number2020664-2021-08095
Device Sequence Number17529891
Product Code MFK
UDI-Device Identifier05050474560680
UDI-Public(01)05050474560680(17)191217
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/20/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale